U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

If i got spider veins while on ocp's, will they fade after i stop?

2 doctor answers7 doctors weighed in
Dr. James Isobe
Phlebology 54 years experience
No: Oral contraceptive pills is not a risk factor for development of spider veins, which can be seen with or without underlying venous incompetence. Pregnancy, heredity, standing for long hours, aging, and trauma are risk factors for development of spider veins.
Dr. Craig Schwartz
Phlebology 34 years experience
No: Although your spider veins may have appeared while you were taking ocp's. It does not mean that this was the cause of their development. And while hormonal influences do play a role in vein issues, stopping the pill will not make the veins disappear. General rule is once they are there, they are there, and must be treated to resolve, which is easily done by a combination of laser and injection.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.